MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC ADULT CRANIOTOME, LARGE; MOTOR, DRILL, ELECTRIC - CRANIOTOME

DEPUY SYNTHES PRODUCTS LLC ADULT CRANIOTOME, LARGE; MOTOR, DRILL, ELECTRIC - CRANIOTOME
Model Number CRANI-L-G1
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was returned for evaluation.Reliability engineering evaluated the device and determined that the neuro tip leg had been drilled into.Therefore, the reported condition was confirmed.It was further noted that the neuro tip leg is due to excessive lateral force being placed on the device causing the drill to flex and come into contact with the neuro tip leg and damaged caused by user error.The assignable root cause was determined to be due to user error.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Event or Problem Description
It was reported that during service and repair pre-testing, it was observed that the craniotome device had a drilled leg.The event was not related to surgery.There was no patient involvement reported.There were no injuries or medical intervention associated with this event.The exact date of this event is unknown.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
ADULT CRANIOTOME, LARGE
Common Device Name
MOTOR, DRILL, ELECTRIC - CRANIOTOME
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens 33410
MDR Report Key7127747
Report Number1045834-2017-50127
Device Sequence Number1158956
Product Code HBC
UDI-Device Identifier00845384016427
UDI-Public(01)00845384016427(11)140508
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133604
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCRANI-L-G1
Device Catalogue NumberCRANI-L-G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2017
Initial Date Received by Manufacturer 11/03/2017
Initial Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1